MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140306
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during an aneurysm coil embolization procedure, it was reported that the 3mm x 6cm micrusframe 14 coil (mfr140306 / l17147) failed to be re-sheathed.No further information related to the procedure or to the device issue is available.There was no report of any patient consequence.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm micrusframe 14 coil was received.Visual inspection was performed.It was observed that the introducer is split at the area covering the device positioning unit (dpu), this caused the dpu to protrude from the introducer through the area of the split.Procedural and other factors may have contributed to the observed split introducer; however, this cannot conclusively be determined.The dpu protruding from the introducer is related to the reported issue that the coil failed to be re-sheathed; this observation confirmed the reported issue.No other damages nor anomalies were observed during the visual inspection.The returned complaint device underwent a microscopic inspection.Under magnification, it was noted that the embolic coil component is in stretched condition.Functional evaluation was precluded due to the stretched condition of the embolic coil.A review of manufacturing documentation associated with this lot (l17147) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint.Stretching can occur during procedure handling where force may have been inadvertently applied.The exact cause of the observed stretched condition could not be conclusively determined; however, it is possible that during the failed attempt to resheath the coil, some force was inadvertently exerted on the coil resulting in the observed stretched condition, causing the introducer sheath to split as noted during the visual inspection and the dpu to protrude through the split area.It was reported that no further information related to the procedure and the reported device issue is available.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm micrusframe 14 coil left the manufacturing facility with the embolic coil in stretched condition and with the dpu protruding from the introducer as noted during the visual and microscopic inspections.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm coil embolization procedure, it was reported that the 3mm x 6cm micrusframe 14 coil (mfr140306 / l17147) failed to be re-sheathed.No further information related to the procedure or to the device issue is available.There was no report of any patient consequence.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis on (b)(6) 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12837126
Report Number3008114965-2021-00587
Device Sequence Number4472631
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMFR140306
Device Catalogue NumberMFR140306
Device Lot NumberL17147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown